Alert archive / Minnesota / Winter Storm Watches in 2007
Winter Storm Watch 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Jan 14, 2007, 3:55 AM CST for 23 counties in Minnesota; 6 counties in Wisconsin. It took effect at Jan 14, 2007, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 14, 2007, 3:55 AM CST (09:55 UTC)
- In effect from
- Jan 14, 2007, 6:00 PM CST
- Expired
- Jan 14, 2007, 3:22 PM CST
- In force
- Issued by
- NWS Twin Cities, MN
All 29 counties
Blue Earth County, MN, Brown County, MN, Carver County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Nicollet County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Yellow Medicine County, MN, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 40 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.9 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMPX 140955 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 355 AM CST SUN JAN 14 2007 ...WINTER STORM TO POTENTIALLY IMPACT THE UPPER MISSISSIPPI VALLEY REGION TONIGHT INTO MONDAY MORNING... .SEVERAL INCHES OF ACCUMULATING SNOW ARE EXPECTED ACROSS SOUTHERN MINNESOTA AND WESTERN WISCONSIN...AS WELL AS A PORTION OF CENTRAL MINNESOTA...DURING TONIGHT AND MONDAY MORNING. AN INCREASING PROBABILITY OF SIX INCHES OR EVEN MORE IS POSSIBLE IN MINNESOTA...GENERALLY ALONG AND SOUTH OF A MONTEVIDEO TO A SAINT PAUL LINE...AND IN WESTERN WISCONSIN GENERALLY ALONG AND SOUTH OF A NEW RICHMOND TO CORNELL LINE. THEREFORE A WINTER STORM WATCH HAS BEEN ISSUED FOR THAT AREA TONIGHT AND MONDAY MORNING. THIS INCLUDES MINNEAPOLIS AND SAINT PAUL AS WELL AS THE SOUTHERN TWIN CITIES METRO AREA. TO THE NORTH OF THE WATCH...A SNOW ADVISORY HAS BEEN ISSUED FROM 6 PM TONIGHT THROUGH NOON ON MONDAY ACROSS CENTRAL MINNESOTA AND THE US HIGHWAY 8 CORRIDOR IN WESTERN WISCONSIN. SNOWFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED WITHIN THIS AREA. TREACHEROUS DRIVING CONDITIONS ARE POSSIBLE WITHIN THE ADVISORY AND WATCH AREAS DURING TONIGHT AND INTO MONDAY. NORTHERLY WINDS OF 15 TO 20 MPH MAY ALSO CAUSE SOME BLOWING SNOW IN OPEN COUNTRY. MNZ051>054-056>059-061-WIZ014>016-141800- /O.NEW.KMPX.SN.Y.0001.070115T0000Z-070115T1800Z/ SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-CHIPPEWA-KANDIYOHI-MEEKER- WRIGHT-ANOKA-POLK-BARRON-RUSK- INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY... MADISON...MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO... BLAINE...AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH 355 AM CST SUN JAN 14 2007 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST MONDAY. SNOW IS EXPECTED TO BEGIN BY LATE AFTERNOON ACROSS WESTERN MINNESOTA AND BY THIS EVENING ACROSS CENTRAL MINNESOTA AND WESTERN WISCONSIN. THIS HAS THE LIKELIHOOD OF PERSISTING THROUGH THE DURATION OF TONIGHT AND INTO MONDAY MORNING...WITH TOTAL ACCUMULATIONS OF 3 TO 5 INCHES. NORTHERLY WINDS OF 15 TO 20 MPH MAY CAUSE SOME BLOWING SNOW IN OPEN COUNTRY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS INCLUDES ALONG THE I-94 CORRIDOR IN CENTRAL MINNESOTA AND ROADWAYS IN THE NORTHERN TWIN CITIES METRO AREA. $$ MNZ060-062>070-073>078-082>085-091>093-WIZ023>028-141800- /O.NEW.KMPX.WS.A.0001.070115T0000Z-070115T1800Z/ HENNEPIN-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL...STILLWATER... GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER... LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 355 AM CST SUN JAN 14 2007 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING. SNOW IS EXPECTED TO BEGIN ACROSS PORTIONS OF SOUTHWEST MINNESOTA BY LATE THIS AFTERNOON AND BY THIS EVENING ACROSS THE REST OF THE AREA. THE SNOW IS EXPECTED TO PERSIST THROUGH TONIGHT AND INTO MONDAY MORNING. SEVERAL INCHES OF SNOW WILL ACCUMULATE WITH AN INCREASING POSSIBILITY OF SIX OR MORE INCHES. NORTHERLY WINDS OF 15 TO 20 MPH MAY CAUSE SOME BLOWING SNOW IN OPEN COUNTRY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. THIS INCLUDES ROADWAYS ACROSS THE CENTRAL AND SOUTHERN TWIN CITIES METRO AREA...ALONG THE I-90 CORRIDOR IN SOUTHERN MINNESOTA...AND ALONG I-94 IN WESTERN WISCONSIN. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ RAH/MTF
2 follow-up statements
000 WWUS43 KMPX 141832 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1232 PM CST SUN JAN 14 2007 ...WINTER STORM TO POTENTIALLY IMPACT THE UPPER MISSISSIPPI VALLEY REGION TONIGHT INTO MONDAY MORNING... .ACCUMULATING SNOW IS STILL EXPECTED ACROSS PARTS OF SOUTH CENTRAL MINNESOTA BY EVENING...AND THEN EXPAND ACROSS MORE OF SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN TONIGHT INTO MONDAY MORNING. MODERATE SNOW HAD DEVELOPED OVER PARTS OF NORTHEAST NEBRASKA AND NORTHWEST IOWA EARLY THIS AFTERNOON...AND THIS WAS ON A PATH TO MOVE INTO SOUTH CENTRAL MINNESOTA BY EVENING. WHILE LIGHT SNOW WILL MOVE INTO SOUTHERN MINNESOTA THIS AFTERNOON...THE HEAVIER SNOW WILL OCCUR TONIGHT. IT APPEARS THAT THE HEAVIEST BAND OF SNOW MAY SET UP FROM AROUND NEW ULM AND MANKATO...TO THE SOUTHERN TWIN CITIES AREA...ON INTO WISCONSIN TOWARD EAU CLAIRE. SNOWFALL AMOUNTS OF 6 INCHES OR MORE IS POSSIBLE INT THIS AREA. FOR THE REMAINDER OF SOUTHERN MINNESOTA INTO PARTS OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...3 TO 5 INCHES IS POSSIBLE. A WINTER STORM WATCH REMAINS IN EFFECT TONIGHT INTO MONDAY MORNING FOR AREAS SOUTH OF A LINE FROM GRANITE FALLS TO THE TWIN CITIES...TO NEAR BLOOMER WISCONSIN. A SNOW ADVISORY REMAINS IN EFFECT TONIGHT INTO MONDAY MORNING...FOR AREAS ALONG A LINE FROM DAWSON...TO WILLMAR...TO CAMBRIDGE...TO RICE LAKE AND LADYSMITH WISCONSIN. MNZ051>054-056>059-061-WIZ014>016-142145- /O.CON.KMPX.SN.Y.0001.070115T0000Z-070115T1800Z/ SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-CHIPPEWA-KANDIYOHI-MEEKER- WRIGHT-ANOKA-POLK-BARRON-RUSK- INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY... MADISON...MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO... BLAINE...AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH 1232 PM CST SUN JAN 14 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST MONDAY. SNOW IS EXPECTED TO BEGIN BY EVENING ACROSS WESTERN AND CENTRAL MINNESOTA...AND PARTS OF WESTERN WISCONSIN. THIS HAS THE LIKELIHOOD OF PERSISTING THROUGH THE DURATION OF TONIGHT AND INTO MONDAY MORNING...WITH TOTAL ACCUMULATIONS OF 3 TO 5 INCHES. NORTHERLY WINDS OF 15 TO 20 MPH MAY CAUSE SOME BLOWING SNOW IN OPEN COUNTRY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS INCLUDES ALONG THE I-94 CORRIDOR IN CENTRAL MINNESOTA AND ROADWAYS IN THE NORTHERN TWIN CITIES METRO AREA. $$ MNZ060-062>070-073>078-082>085-091>093-WIZ023>028-142145- /O.CON.KMPX.WS.A.0001.070115T0000Z-070115T1800Z/ HENNEPIN-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL...STILLWATER... GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER... LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 1232 PM CST SUN JAN 14 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING THROUGH MONDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING THROUGH MONDAY MORNING. SNOW IS EXPECTED TO BEGIN ACROSS PORTIONS OF SOUTHWEST MINNESOTA BY LATE THIS AFTERNOON AND BY THIS EVENING ACROSS THE REST OF THE AREA. THE SNOW IS EXPECTED TO PERSIST THROUGH TONIGHT AND INTO MONDAY MORNING. SEVERAL INCHES OF SNOW WILL ACCUMULATE WITH AN INCREASING POSSIBILITY OF SIX OR MORE INCHES. THE BEST CHANCE OF 6 OR MORE INCHES MAY BE IN AN AREA AROUND NEW ULM AND MANKATO...TO THE SOUTHERN TWIN CITIES AREA...ON INTO WISCONSIN TOWARD EAU CLAIRE. NORTHERLY WINDS OF 15 TO 20 MPH MAY CAUSE SOME BLOWING SNOW IN OPEN COUNTRY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. THIS INCLUDES ROADWAYS ACROSS THE CENTRAL AND SOUTHERN TWIN CITIES METRO AREA...ALONG THE I-90 CORRIDOR IN SOUTHERN MINNESOTA...AND ALONG I-94 IN WESTERN WISCONSIN. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JPR
000 WWUS43 KMPX 142122 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 322 PM CST SUN JAN 14 2007 ...WINTER STORM SYSTEM MOVING INTO SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN... .SIGNIFICANT SNOW HAS MOVED INTO FAR SOUTHERN MINNESOTA LATE THIS AFTERNOON AND IS EXPECTED TO SPREAD OVER MUCH OF SOUTHERN...AND PARTS OF CENTRAL MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN. IT APPEARS THAT THE HEAVIEST SNOW WILL FALL OVER SOUTHERN MINNESOTA INTO WEST CENTRAL WISCONSIN...GENERALLY SOUTH OF A LINE FROM REDWOOD FALLS...TO THE NORTHERN PARTS OF THE TWIN CITIES...TO RICE LAKE WISCONSIN. 5 TO 8 INCHES IF SNOW IS EXPECTED IN THIS AREA. AREAS THAT MAY PICK AROUND 8 INCHES OF SNOW WOULD BE FROM AROUND FAIRMONT AND NEW ULM...TO FARIBAULT AND WASECA...TO THE SOUTHERN TWIN CITIES...TO EAU CLAIRE AND NEW RICHMOND. A WINTER STORM WARNING IS IN EFFECT FOR THIS AREA TONIGHT AND MONDAY MORNING. ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED FROM GRANITE FALLS...TO WILLMAR...TO CAMBRIDGE...RICE LAKE...AND LADYSMITH. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THIS AREA. EXPECT THE MOST SIGNIFICANT SNOW TO FALL OVER MUCH OF THE AREA BETWEEN 9 PM AND 3 AM. IN ADDITION TO THE SNOW...NORTH WINDS WILL INCREASE INTO THE 15 TO 25 MPH RANGE WHICH COULD CAUSE SOME BLOWING AND DRIFTING...ESPECIALLY OVER WEST CENTRAL AND SOUTH CENTRAL MINNESOTA. THE STORM SYSTEM RESPONSIBLE FOR THE SNOW WILL BE LIFTING NORTHEAST FROM EASTERN COLORADO TOWARD IOWA OVERNIGHT. MNZ051>054-056>059-061-150530- /O.CAN.KMPX.SN.Y.0001.070115T0000Z-070115T1800Z/ /O.NEW.KMPX.WW.Y.0001.070115T0000Z-070115T1800Z/ SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-CHIPPEWA-KANDIYOHI-MEEKER- WRIGHT-ANOKA- INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY... MADISON...MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...BLAINE 322 PM CST SUN JAN 14 2007 ...SNOW ADVISORY IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST MONDAY. THE SNOW ADVISORY HAS BEEN CANCELLED. SNOW IS EXPECTED TO SPREAD OVER THE AREA THIS EVENING AND CONTINUE INTO MONDAY MORNING. NORTH WINDS WILL ALSO INCREASE INTO THE 15 TO 20 MPH RANGE WHICH COULD CAUSE SOME BLOWING AND DRIFTING IN OPEN COUNTRY. WIND CHILL VALUES WILL ALSO DROP INTO THE 15 TO 25 BELOW RANGE BY MONDAY MORNING...ESPECIALLY IN WESTERN MINNESOTA. ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED BY MONDAY MORNING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...AND WIND WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ060-062-063-065>070-073>078-082>085-091>093-WIZ023>028-150530- /O.UPG.KMPX.WS.A.0001.070115T0000Z-070115T1800Z/ /O.NEW.KMPX.WS.W.0001.070115T0000Z-070115T1800Z/ HENNEPIN-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT- DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN- BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-ST. CROIX- PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL...STILLWATER... OLIVIA...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 322 PM CST SUN JAN 14 2007 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL SPREAD ACROSS THE AREA THIS EVENING AND CONTINUE INTO MONDAY MORNING. SNOW WILL BE HEAVY AT TIMES...DURING THE EVENING THROUGH ABOUT 3 AM. ACCUMULATIONS OF 5 TO 8 INCHES ARE EXPECTED. AREAS THAT MAY PICK UP AROUND 8 INCHES WOULD BE FROM AROUND FAIRMONT AND NEW ULM...TO FARIBAULT AND WASECA...TO THE SOUTHERN TWIN CITIES...TO EAU CLAIRE AND NEW RICHMOND. EXPECT NORTH WINDS TO INCREASE INTO THE 15 TO 20 MPH WHICH COULD CAUSE BLOWING AND DRIFTING IN OPEN COUNTRY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ064-150530- /O.UPG.KMPX.WS.A.0001.070115T0000Z-070115T1800Z/ /O.NEW.KMPX.WW.Y.0001.070115T0000Z-070115T1800Z/ YELLOW MEDICINE- INCLUDING THE CITY OF...GRANITE FALLS 322 PM CST SUN JAN 14 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. EXPECT SNOW THIS EVENING INTO MONDAY MORNING WITH ACCUMULATIONS OF 2 TO 4 INCHES POSSIBLE. THE HEAVIEST SNOW WILL FALL THROUGH ABOUT MIDNIGHT WITH LIGHTER AMOUNTS AFTER THAT TIME. IN ADDITION...NORTH WINDS WILL INCREASE TO 15 TO 25 MPH WHICH COULD CAUSE BLOWING AND DRIFTING SNOW. WIND CHILLS COULD ALSO DROP TO AROUND 25 BELOW BY MORNING...AS TEMPERATURES DROP TO NEAR 5 BELOW. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...AND WIND WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WIZ014>016-150530- /O.CON.KMPX.SN.Y.0001.070115T0000Z-070115T1800Z/ POLK-BARRON-RUSK- INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH 322 PM CST SUN JAN 14 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST MONDAY. SNOW IS EXPECTED TO SPREAD OVER THE AREA THIS EVENING AND CONTINUE INTO MONDAY MORNING. TOTAL ACCUMULATIONS OF 3 TO 6 INCHES ARE LIKELY BY NOON MONDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JPR/MB
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Jan 14, 3:52 AM CST, 3 minutes earlier.
Area forecast discussion, Jan 14, 3:52 AM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
352 AM CST SUN JAN 14 2007
.DISCUSSION...
ITS HARD TO IMAGINE WHAT HAS TRANSPIRED IN THE MODEL RUNS OVER THE
PAST 48 HOURS FOR OUR CWA. WHAT APPEARED TO BE A GRAZING SNOW
EVENT OVER SE MN DISAPPEARED ON THE 06Z AND 12Z GFS RUNS ON
SATURDAY...THEN BEGAN CREEPING BACK IN ON THE 18Z RUN. NOW EARLY
THIS MORNING WE ARE FACED WITH A POTENTIAL HEAVY SNOW EVENT FOR
MUCH OF THE SOUTHERN THIRD OF MN AND ADJOINING AREAS OF WI. IT
SHOULD BE NOTED THAT THE NAM STAYED THE COURSE THE PAST TWO DAYS
SHOWING A SNOW EVENT...BUT NOT TO THE MAGNITUDE OF TONIGHTS 00Z
NAM RUN. THE 06Z NAM IS IN AND AGREES VERY WELL. WHAT WE ARE UP
AGAINST IS LOW PRESSURE IN THE MID LEVELS MOVING NORTHEAST FROM
THE SW U.S. AND PASSING JUST SOUTH OF THE CWA LATE TONIGHT AND
MONDAY MORNING. WV IMAGERY SHOWS THE KICKER DROPPING QUICKLY
SOUTHWARD ALONG THE WEST COAST ATTM. NO MATTER HOW YOU SLICE
IT...SOUTHERN MN AND ADJOINING AREAS OF WEST CENTRAL WI ARE IN THE
DEFORMATION ZONE TONIGHT AND MONDAY MORNING. STRONG FRONTOGENESIS
IS SHOWN IN THE 600-700MB LAYER WITH A RATHER LARGE AREA ABOVE OF
NEAR NEGATIVE TO NEGATIVE EPV. SNOW RATIOS FROM THE COBB TECHNIQUE
AVERAGE OUT TO 20 TO 1. PW VALUES ARE AROUND A THIRD OF AN INCH.
285K THETA SURFACE SHOWING VERY STRONG ADIABATIC OMEGA TONIGHT
OVER SOUTHERN AREAS WITH MIXING RATIOS AVERAGING 1.5 TO 2 G/KG.
NET VERTICAL DISPLACEMENT INCREASES FROM 60 TO 80 MB TONIGHT. NAM
QPF TOTALS THROUGH MONDAY MORNING ARE BETWEEN .35 AND .40 INCHES
FROM CANBY THROUGH THE TWIN CITIES TO CHIPPEWA FALLS ON SOUTHWARD
WHILE THE GFS TOTALS RUN FROM .20 TO .25 FOR THE AFOREMENTIONED
AREAS. AGAIN THIS AVERAGES OUT TO AROUND A THIRD OF AN INCH. GIVEN
THE PW...FORCING...INSTABILTY AND HIGH SNOW RATIOS...BELIEVE THERE
IS A PRETTY GOOD CHANCE FOR 6 TO PERHAPS 8 INCHES OF SNOW BY NOON
MONDAY OVER SOUTHERN MN AND PARTS OF WEST CENTRAL WI. WILL BE
ISSUING A WATCH FOR SUNDAY NIGHT AND MONDAY MORNING FROM CANBY
THROUGH THE TWIN CITIES TO CHIPPEWA FALLS ON SOUTHWARD. WILL ALSO
BE ISSUING A SNOW ADVISORY TO THE NORTH OF THE WATCH AREA BY
BASICALLY ONE ROW OF COUNTIES. ANOTHER SURGE OF ARCTIC AIR IN THE
WAKE MONDAY NIGHT AND TUESDAY. CUT LOWS AND HIGHS. LITTLE TIME
DEVOTED TO THE REMAINDER OF FORECAST WITH TONIGHTS DEBACLE. DID
INCREASE CLOUDS FOR THURSDAY. DAY SHIFT WILL HAVE TO TAKE A LOOK.
THERE COULD BE A ROUND OF SNOW. THURSDAYS POTENTIAL EVENT IS THE
UPPER LOW CURRENTLY MOVING DOWN THE WEST COAST.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
BLUE EARTH-BROWN-CARVER-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-
HENNEPIN-LE SUEUR-MARTIN-MCLEOD-NICOLLET-RAMSEY-REDWOOD-
RENVILLE-RICE-SCOTT-SIBLEY-STEELE-WASECA-WASHINGTON-
WATONWAN-YELLOW MEDICINE COUNTY(IES).
SNOW ADVISORY FROM 6 PM THIS EVENING TO 12 PM CST MONDAY FOR
ANOKA-CHIPPEWA-CHISAGO-ISANTI-KANDIYOHI-LAC QUI PARLE-
MEEKER-SHERBURNE-WRIGHT COUNTY(IES).
WI...WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-ST. CROIX COUNTY(IES).
SNOW ADVISORY FROM 6 PM THIS EVENING TO 12 PM CST MONDAY FOR
BARRON-POLK-RUSK COUNTY(IES).
&&
RAHHazardous weather outlook, Jan 13, 4:54 AM CST, 23 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 454 AM CST SAT JAN 13 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 141130- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 454 AM CST SAT JAN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR SEVERAL INCHES OF ACCUMULATING SNOW ON SUNDAY NIGHT AND MONDAY MORNING IN SOUTH CENTRAL AND SOUTHEAST MINNESOTA...GENERALLY ALONG AND SOUTH OF A ST JAMES TO RED WING LINE. THIS POTENTIAL EXISTS WITH A STORM SYSTEM MOVING EAST OUT OF THE ROCKIES DURING THE END OF THE WEEKEND. DUE TO MANY UNCERTAINTIES AT PRESENT...CONFIDENCE OF OCCURRENCE REMAINS MINIMAL. MORE ARCTIC AIR WILL FLOOD INTO WESTERN MINNESOTA ON SUNDAY NIGHT AND ACROSS THE ENTIRE OUTLOOK AREA ON MARTIN LUTHER KING JR DAY. WITH EXPECTED BREEZY CONDITIONS DUE TO A STORM SYSTEM ACROSS THE CENTRAL PART OF THE COUNTRY...THE WIND CHILL IN RESPONSE MAY VERY WELL APPROACH -25F TO -30F. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MTF
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:55 AM CST | Snow Advisory | MPX | Anoka, Chippewa, Chisago, Isanti, Kandiyohi, Lac qui Parle and 3 more | 29 hr |
| Jan 14, 3:22 PM CST | Winter Storm Warning | MPX | Blue Earth, Brown, Carver, Dakota, Faribault, Freeborn and 16 more | 17 hr |
| Jan 14, 3:22 PM CST | Winter Weather Advisory | MPX | Anoka, Chippewa, Chisago, Isanti, Kandiyohi, Lac qui Parle and 4 more | 17 hr |
Nearby
Winter Storm Watches in Minnesota, 2007Winter Storm Watches in Wisconsin, 2007Every winter storm watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.